Arkansas, 2006

Hail in Arkansas, June 12, 2006

June 12, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 2:20 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 12, 2:20 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON JUN 12 2006

.DISCUSSION...

REMNANT GUST FRONT FROM THE MORNING OK CONVECTION CONTINUES TO MAKE
GOOD PROGRESS S/SE ACROSS N TX...EXTREME NW MCCURTAIN CO IN SE
OK...INTO W AR...AND HAS SPARKED WIDELY SCATTERED CONVECTION OVER
PORTIONS OF NW AR. BUT 19Z LAPS ANALYSIS INDICATES THAT THE CAP/CIN
CONTINUES TO HOLD OVER MUCH OF NE TX...BUT SHOWS A GRADUAL WEAKENING
TREND FARTHER N ACROSS MCCURTAIN CO INTO ADJACENT SW AR...WHERE
SURFACE BASED INSTABILITY IS GREATEST. QUICK 19Z SURFACE ANALYSIS ALSO
INDICATES THE WEAK COLD FRONT UNAFFECTED BY THE GUST FRONT EXTENDING
E-W ACROSS CENTRAL AR...FROM NEAR HOT...TO PBF INTO CENTRAL
MS/AL...ALTHOUGH DRIER AIR REMAINS SOME 200-300 MILES BEHIND THE
FRONT. WATER VAPOR LOOP OVERLAYED WITH RUC 250MB WINDS CONTINUES TO
SHOW A WEAK SHORTWAVE OVER N OK TRAVERSING SE AROUND THE UPPER RIDGE
STILL HOLDING FIRM ACROSS THE 4 CORNERS/CENTRAL ROCKIES...WITH THIS
DISTURBANCE SLIPPING SE AROUND THE RIDGE INTO SE OK/NE TX THIS
EVENING. WILL BUMP UP POPS A TAD FOR NW ZONES TONIGHT BASED ON
DECREASING STABILITY TRENDS...AND MAINTAIN ISOLATED POPS FOR PORTIONS
OF EXTREME NE TX FOR THIS EVENING ONLY...AS INSTABILITY WILL BE LOST
SHORTLY AFTER SUNSET. PROGS ALSO IN AGREEMENT IN DEVELOPING SCATTERED
CONVECTION IN THE NW FLOW PATTERN OVER PORTIONS OF THE TX PANHANDLE/W OK
OVERNIGHT IN VC OF A SOUTHERLY LLJ...BUT ISOLATED CONVECTION COULD
WORK THEIR WAY SE INTO THE NW ZONES OVERNIGHT.

HAVE ADDED LOW POPS FOR E TX/SW AR/W LA TUESDAY AS THIS DISTURBANCE WILL
SHIFT S ACROSS THESE AREAS. CURRENT COLD FRONT WILL BACKDOOR SW INTO
THE FORECAST AREA TONIGHT/TUESDAY...ALTHOUGH LOWER DEWPOINTS/DRIER AIR
WILL GRADUALLY ADVECT SW. NOT SURE EXACTLY HOW MUCH THE CLOUD COVER
FROM THIS DISTURBANCE WILL AFFECT MAX TEMPS...ALTHOUGH 1000-500MB
THICKNESSES ARE SOME 40-50M LOWER TUESDAY THAN TODAY...IMPLYING TEMPS
WILL BE SOME 2 TO 5 DEGREES COOLER. WILL SIDE TEMP FORECAST A TAD
ABOVE GUIDANCE AS DRY AIR WILL BE QUICK TO WARM. OTHERWISE...SKIES
WILL BE QUICK TO CLEAR TUESDAY EVENING AS THE SURFACE RIDGE AXIS
CONTINUES TO WORK SW INTO THE AREA...AND REMAINING IN PLACE UNTIL
EARLY THURSDAY...BEFORE A SOUTHERLY FLOW RETURNS TO THE AREA.

LONGWAVE TROUGH CURRENTLY OFF THE W COAST...WILL COME ASHORE TUESDAY
BEFORE LIFTING NE AND GRADUALLY FLATTENING THE UPPER RIDGE BY
WEDNESDAY AS THE TROUGH AXIS PIVOTS ACROSS ID/MT. THIS WILL FORCE THE
RIDGE AXIS EAST ACROSS MUCH OF THE DEEP SOUTH
THURSDAY/FRIDAY...RESULTING IN TEMPS WARMING BACK TO TO AT LEAST THE
MID 90S. HOWEVER...FORECAST DIFFICULTIES ARISE THEREAFTER FOR THE
START OF THE WEEKEND AS A FEW MEDIUM RANGE MODELS INDICATE A WEAK CUT
OFF LOW FORMING OVER E MX...POSSIBLY RIDING NNE THIS WEEKEND ALONG A
SHEAR AXIS THAT WILL DEVELOP ON THE BACKSIDE OF THE DEPARTING
RIDGE/APPROACHING SHORTWAVE TROUGH. SHOULD THIS PAN OUT...THIS WILL
INDUCE SOME MUCH NEEDED SEABREEZE CONVECTION THIS WEEKEND OVER MUCH OF
THE AREA. HAVE ADDED LOW POPS TO THE FORECAST FOR DAYS 6 AND 7 TO ACCOUNT
FOR THIS POSSIBILITY...ALTHOUGH CONFIDENCE REMAINS LOW FOR WEAK
FEATURES LIKE THIS FOR THIS TIME OF YEAR. SHOULD THIS NOT VERIFY...WE
MAY BE LEFT BAKING IN THE HOT JUNE SUN FOR QUITE A WHILE LONGER...AS
THE MAIN JET ENERGY REMAINS FAIRLY FLAT/ZONAL ACROSS THE PACIFIC NW/N
PLAINS/GREAT LAKES.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  93  67  92 /   0  10   0   0
MLU  69  90  64  92 /   0   0   0   0
DEQ  66  91  62  91 /  20  10   0   0
TXK  71  92  65  92 /  10  10   0   0
ELD  67  90  63  91 /   0   0   0   0
TYR  72  94  68  94 /  10  20   0   0
GGG  71  94  65  93 /  10  20   0   0
LFK  67  94  66  94 /   0  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jun 12, 11:00 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON THROUGH THIS EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT
SOUTHWEST ARKANSAS...AND POSSIBLY EXTREME NORTHEAST TEXAS...AS A WEAK
UPPER LEVEL DISTURBANCE SHIFTS SOUTHEAST ACROSS EASTERN OKLAHOMA
INTO NORTHEAST TEXAS. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...ANY STORMS THAT DO DEVELOP COULD PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF...HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The radar

The Western Arkansas radar (KSRX), 156 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hempstead

When
June 12, 4:10 PM CST
Where
Hempstead County, Bingen
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
33.967, -93.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510938.